U.S. doctors online nowAsk doctors free
Vancouver, WA
A 55-year-old female asked:

Doctor cut my thyroid meds in half, as i was getting too much. not feeling too good, stomach upset, headache, tired, weird feeling in chest at times??

2 doctor answers7 doctors weighed in
Dr. John Munshower
Family Medicine 32 years experience
Ok: Let your Doctor know, as sometimes your symptoms will dictate the treatment more than the blood test. I always tell my medical students, we treat patients, not numbers. Small fluctuations in dosages can cause increased symptoms, especially with the thyroid, so be sure to follow-up with the dr. good luck.
Created for people with ongoing healthcare needs but benefits everyone.
Dr. Thomas Knecht
A Verified Doctoranswered
33 years experience
Thyroid dose: Hi. It may have been reasonable to cut your thyroid hormone dose in half...or not. We don't have enough data to say, and realistically, only following your TSH and free T4 over time will you know if that dose reduction was too little, just right, or too much. Good luck!
Created for people with ongoing healthcare needs but benefits everyone.
Last updated May 20, 2020

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.